MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Model Number RSINT22508UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Intimal Dissection (1333); Death (1802); Occlusion (1984); Patient Problem/Medical Problem (2688)
Date of Event 03/27/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the physician was attempting to use a resolute integrity rx drug eluting stent (2.25x12) to treat a mid circumflex vessel just after an acute angle off the left main with severe calcification.The device had been removed from packaging and inspected with no issues noted.The lesion was pre-dilated using a sprinter legend balloon and the physician attempted to deliver the resolute integrity stent.It was reported that the stent would not cross the severe 90 degree bend.The stent was removed and it was noted that a few stent struts had lifted and deformed.The lesion was pre-dilated again and the physician attempted to deliver another resolute integrity stent (2.25x8) but the device also failed to cross.During removal of the second resolute the stent dislodged and was visualized in the acute bend of the cx.It was reported that shortly after, the cx vessel had no flow ( timi 0 ) and cpr was performed.The cx had collateral that supplied a total rca.Flow in the cx was never resumed.Then in the distal lm and proximal lad the physician observed a disruption or dissection which was stented successfully with a non mdt stent.The physician felt the disruption might have been due to the lifted struts from the first resolute 2.25 x 12 stent when he withdrew back through the lm and into the mdt guide catheter or it could have been the guide catheter.The patient could not be revived after cpr and suffered death.Physician stated cause of death was abrupt closure of the circumflex artery which was providing collateral circulation to a cto of the rca and flow reduction from disruption of the proximal lad.
 
Additional Manufacturer Narrative
Patient history includes smoking, hypertension, prior mi, family history of cad, chronic lung disease and dyslipedemia.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Cine image review: the patient had very complex coronary disease with clear calcification in the proximal lad near the origin of the heavily diseased cx.The rca territory is collateralized from the cx and lad, and via a large septal artery.The lm is also tapered by disease with calcification.The rca is occluded in the mid-vessel with bridging antegrade collaterals.The lvgram is attempted with a rca catheter which shows reasonable function in the anterior and inferior walls even with induced ectopics.A guidewire is passed via the lm, proximal cx to the first om and a small balloon is inflated in the proximal segment of the cx.No rotablation is attempted in the lm calcification or around the bend into the cx nor is a proximal inflation carried out initially in the cx origin.A backup catheter is then place to the distal lm.After removal of the backup catheter there is disruption in the mid-lm where reduced radiopacity is seen with a clear line across the lm suggestive of dissection or calcium disruption.After attempted stent placement the proximal lad is disrupted, even with a wire in place and this is plaque shift or dissection.Slow flow is now present in lad and lv function has diminished.After this there is an episode of no flow in the lm, then the lad is reopened but the cx has lost flow.The cine images didn't capture any further procedure.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6517869
Report Number9612164-2017-00495
Device Sequence Number867333
Product Code NIQ
UDI-Device Identifier00643169037397
UDI-Public00643169037397
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2018
Device Model NumberRSINT22508UX
Device Catalogue NumberRSINT22508UX
Device Lot Number0008373379
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
05/11/2017
05/11/2017
09/07/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date06/09/2017
09/07/2017
09/07/2017
10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age63 YR
Patient Weight62